Tennessee, 2016Damaging Wind in Tennessee, April 27, 2016
April 27, 2016 · NWS HUN · 1 event in 1 county or zone
A weak upper level system moved through the region, producing strong thunderstorms that produced isolated wind damage in Lincoln County, Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level system moved through the region, producing strong thunderstorms that produced isolated wind damage in Lincoln County, Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 27, 5:19 PM CST, 29 minutes earlier.
Area forecast discussion, Apr 27, 5:19 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
619 PM CDT WED APR 27 2016
.UPDATE...
FOR 00Z TAFS
&&
.DISCUSSION...
/ISSUED 228 PM CDT WED APR 27 2016/
THE 19Z SURFACE ANALYSIS INDICATED THAT MID 60S DEWPOINTS WERE
POOLING SOUTH OF THE FORECAST AREA AND MOVING INTO NORTHWEST ALABAMA.
A CONTINUED EAST-NORTHEAST MOVEMENT OF SHRA/TSRA WAS INDICATED BY
KGWX RADAR RETURNS AND WILL BE KEEPING A CLOSE EYE ON INCREASED
DEVELOPMENT. LATEST LAPS/MSAS AND RELATED MESOSCALE DATA INDICATED
THAT MLCAPE VALUES WERE INCREASING FROM 1000-1500 J/KG RANGE IN EAST
CENTRAL MISSISSIPPI AND INTO WESTERN ALABAMA. EXPECT THAT SHRA/TSRA
WILL MOVE NORTHEAST INTO THE FORECAST AREA THIS EVENING AND WILL
CONTINUE WITH AT LEAST LIKELY POPS. FORECAST SOUNDINGS ALSO INDICATE
THAT THE ATMOSPHERE WILL REMAIN SLIGHT-MODERATELY UNSTABLE THROUGH
06Z WITH LIFTED INDICES IN THE -4 TO -7 RANGE. CAPE VALUES WILL ONLY
GRADUALLY DECREASE FROM AROUND 1500 J/KG TO NEAR 750 J/KG BY 06Z
TONIGHT. THE HRRR AND RAP MODELS BOTH INDICATE THAT AN AREA OF
SHRA/TSRA WILL MOVE NORTHEAST ACROSS THE FORECAST AREA THIS EVENING
AND WILL LIKELY NOT MAKE IT NORTHEAST-EAST OF THE AREA UNTIL AROUND
06Z TONIGHT.
THE GFS/ECMWF MODELS ARE MORE PRONOUNCED WITH THE SOUTHEASTWARD PUSH
OF A WEAK COLD FRONT THROUGH THE FORECAST AREA BY 18Z THURSDAY...
COMPARED TO THE SLOWER SOLUTION DEPICTED BY THE NAM MODEL. WILL TREND
MORE TOWARD THE GFS/ECMWF MODEL SOLUTION INVOLVING THE COLD FRONTAL
PASSAGE THROUGH THE AREA ON THURSDAY AND WILL LESSEN POPS THROUGH THE
DAY DUE TO EXPECTED DRYING THROUGH THE LAYERS BY THURSDAY AFTERNOON.
HIGH PRESSURE AT SURFACE AND ALOFT IS PROGGED BY THE MODELS TO
PROGRESSIVELY MOVE EAST TO THE MID ATLANTIC COAST BY 12Z FRIDAY. THE
NEXT SHORTWAVE WILL SHIFT EASTWARD QUICKLY DURING THE DAY ON
FRIDAY...WITH SHRA/TSRA EXPECTED TO MOVE PROGRESSIVELY EASTWARD FROM
EASTERN ARKANSAS BY 18Z FRIDAY...INTO NORTHWEST ALABAMA BY 00Z
SATURDAY. ANOTHER SHORTWAVE WILL MOVE FURTHER SOUTH-SOUTHWEST OF THE
FORECAST AREA ON SATURDAY AFTERNOON/SATURDAY NIGHT...AND WILL
CONTINUE WITH LIKELY POPS DUE TO PROXIMITY OF SYSTEM TO THE REGION
DUE TO INSTABILITY AND PWAT VALUES APPROACHING 1.4 INCHES.
BY SUNDAY...THE MODELS ARE INDICATING THAT A COLD FRONT WILL BEGIN
ITS SOUTHWARD TRACK OUT OF THE LOWER OHIO VALLEY REGION INTO THE
FORECAST AREA BY 00Z MONDAY. A SECONDARY BOUNDARY IS EXPECTED TO PUSH
SOUTHWARD THROUGH THE REGION ON MONDAY WITH MORE DRY AIR EXPECTED
TO MOVE SOUTHWARD OUT OF THE OHIO VALLEY REGION. WILL CONTINUE WITH A
CHANCE OF SHRA FROM TUESDAY AND INTO EARLY WEDNESDAY AS A SHORTWAVE
MOVES THROUGH THE UPPER TROUGH ACROSS THE REGION. WILL CONTINUE WITH
COOLER TEMPS THROUGH THE EXTENDED FORECAST PERIODS DUE TO THE
NORTHWEST FLOW SETTING UP AS THE UPPER TROUGH MOVES THROUGH THE GREAT
LAKES THROUGH LOWER OHIO AND TENNESSEE VALLEY REGION.
TT
&&
.AVIATION...
FOR 00Z TAFS...THE LINE OF SHRA/TSRA THAT WAS APPROACHING THE CWA
EARLIER THIS AFTN HAS SPLIT INTO TWO BANDS OF PCPN. ONE BAND IS
NORTH OF THE CWA AND THE OTHER BAND IS SOUTH OF THE AREA. THE UPPER
LOW IS NOW OVER ERN NE AND WILL CONTINUE TO MOVE NE OVERNIGHT. THIS
WILL SET THE STAGE FOR THE TN VALLEY TO GET DRY SLOTTED TONIGHT.
THUS REMOVED THE CHC OF PCPN IN TAFS FOR NOW. TIME SECTIONS AND
MODEL SOUNDINGS SHOW MVFR CEILINGS BETWEEN 12Z AND 18Z. OTHERWISE
EXPECT VFR CONDITIONS FOR THE REMAINDER OF THE FCST PERIOD.
007
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 27, 3:45 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
445 PM CDT WED APR 27 2016
ALZ001>010-016-TNZ076-096-097-281245-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
445 PM CDT WED APR 27 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS EVENING...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT APPROACHES
THE AREA. THE BETTER CHANCE OF THUNDERSTORMS NOW LOOK TO BE NORTH
AND SOUTH OF THE TENNESSEE VALLEY FOR THIS EVENING. THE CHANCE OF
SEVERE STORMS HAVE ALSO DECREASED OVER THE TENNESSEE VALLEY. HOWEVER
A FEW STORMS MAY STILL PRODUCE STRONG GUSTY WINDS AND HAIL. THE
THREAT OF SEVERE WEATHER WILL CONTINUE TO DIMINISH AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY MORNING ACROSS THE
EASTERN HALF OF THE TENNESSEE VALLEY. STORMS BEGIN TO TAPER OFF
BY EARLY AFTERNOON. SOME OF THE STORMS DURING THIS PERIOD COULD
BECOME STRONG...WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THE MAIN
THREATS.
AN UNSETTLED PERIOD IS IN THE FORECAST FOR THE UPCOMING WEEKEND...
AS SERIES OF SYSTEMS TRAVERSE THE SOUTHEASTERN STATES. THERE WILL
BE A THREAT OF STRONG TO MARGINALLY SEVERE THUNDERSTORMS DURING THIS
PERIOD... INCLUDING LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...
THERE REMAINS SOME UNCERTAINTY WITH REGARD TO EXACT TIMING OF THIS
THUNDERSTORM ACTIVITY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 27, 4:38 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
538 PM CDT WED APR 27 2016
ALZ005-006-TNZ096-272315-
MADISON AL-LIMESTONE AL-LINCOLN TN-
538 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...NORTHERN
LIMESTONE AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 615 PM CDT...
AT 538 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF ATHENS...MOVING NORTHEAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...ARDMORE...HARVEST...ELKMONT...LESTER...BLANCHE...LEGGTOWN...GOOD
SPRINGS...TAFT AND MCBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3496 8658 3473 8709 3488 8722 3500 8721
3499 8684 3521 8683
TIME...MOT...LOC 2238Z 240DEG 49KT 3487 8710
LNSpecial weather statement, Apr 27, 5:10 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
610 PM CDT WED APR 27 2016
ALZ005-006-TNZ076-096-272345-
MADISON AL-LIMESTONE AL-MOORE TN-LINCOLN TN-
610 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
NORTHEASTERN LIMESTONE...WEST CENTRAL MOORE AND LINCOLN COUNTIES
UNTIL 645 PM CDT...
AT 609 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ARDMORE...OR 15 MILES NORTHEAST OF ATHENS...MOVING NORTHEAST AT 45
MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...ARDMORE...PETERSBURG...HARVEST...TAFT...MIMOSA...MOLINO...
MCBURG...BELLEVIEW AND COLDWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3536 8654 3535 8652 3523 8639 3483 8679
3499 8696 3499 8684 3526 8683 3525 8675
3531 8668 3533 8660 3537 8660
TIME...MOT...LOC 2309Z 214DEG 37KT 3499 8681
LNSpecial weather statement, Apr 27, 5:43 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
643 PM CDT WED APR 27 2016
TNZ076-096-280015-
MOORE TN-LINCOLN TN-
643 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND CENTRAL LINCOLN
COUNTIES UNTIL 715 PM CDT...
AT 643 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LYNCHBURG...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LYNCHBURG...PETERSBURG...TIMS FORD LAKE...MIMOSA...CHESTNUT
RIDGE...MOLINO...BELLEVILLE...HOWELL AND KELSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3539 8628 3538 8625 3537 8628 3535 8624
3534 8627 3532 8624 3528 8627 3528 8628
3506 8651 3526 8677 3525 8675 3531 8668
3533 8660 3537 8659 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8626
TIME...MOT...LOC 2343Z 236DEG 37KT 3527 8645
LNThunderstorm Wind, Lincoln
- When
- April 27, 5:48 PM CST to 5:49 PM CST
- Where
- Lincoln County, 2 mi ESE of Mulberry
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.209, -86.437
A tree was downed onto a power line by strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, April 27 to 30, 20168 deaths · $2.9 million · EF0 · 45 events
- Tornado and Damaging Winds in Texas, April 27, 20161 death · $200,000 · EF0 · 14 events
- Lightning Strike in Louisiana, April 27, 20161 death · 1 event
- Lightning Strike in Mississippi, April 27, 20161 death · $10,000 · 1 event
- Flash Flooding and Flood in Arkansas, April 27 to 30, 2016$1.0 million · 1.75 in hail · 34 events
- Tornadoes and Flash Flooding in Kentucky, April 27, 2016$252,000 · EF1 · 22 events
- Tornadoes and Hail in Missouri, April 27, 2016$200,000 · EF1 · 9 events
- Tornadoes and Damaging Winds in Texas, April 27, 20161 injured · $61,000 · EF1 · 8 events
- Tornadoes and Hail in Iowa, April 27 to 28, 2016$78,000 · EF0 · 12 events
- Flash Flood and Hail in Mississippi, April 27 to 30, 2016$57,000 · 2.5 in hail · 12 events
- Tornadoes and Hail in Illinois, April 27 to 28, 2016$58,000 · EF0 · 10 events
- Tornadoes and Flood in Nebraska, April 27 to 29, 2016EF1 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622620.